Alert archive / Kansas / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Dec 12, 2015, 11:47 AM CST for 10 counties in Kansas. It took effect at Dec 13, 2015, 12:00 AM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 11:47 AM CST (17:47 UTC)
- In effect from
- Dec 13, 2015, 12:00 AM CST
- Expired
- Dec 13, 2015, 2:01 PM CST
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 79 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS43 KGLD 121733 CCA WSWGLD URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MST SAT DEC 12 2015 ...WINTER STORM TONIGHT THROUGH SUNDAY... .A POWERFUL WINTER STORM WILL MOVE EAST OF THE ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS REGION TONIGHT AND SUNDAY. AREAS OF MODERATE TO HEAVY PRECIPITATION WILL DEVELOP TONIGHT INTO SUNDAY. SNOW WILL CONTINUE INTO SUNDAY EVENING BEFORE TAPERING OFF SUNDAY NIGHT. WIDESPREAD SNOW ACCUMULATIONS OF 6 TO 9 INCHES IS EXPECTED IN THE WARNING AREA...WITH 3 TO 7 INCHES IN THE ADVISORY. SOME LOCALIZED SNOWFALL AMOUNTS AS HIGH AS 10 INCHES ARE POSSIBLE IN THE WARNING AREA. WIND GUSTS TO 40 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES OF A QUARTER TO HALF A MILE. KSZ003-004-014>016-027>029-041-042-130630- /O.UPG.KGLD.WS.A.0002.151213T0600Z-151214T0600Z/ /O.NEW.KGLD.WS.W.0002.151213T0600Z-151214T0600Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1047 AM MST SAT DEC 12 2015 /1147 AM CST SAT DEC 12 2015/ ...WINTER STORM WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING FOR MODERATE TO HEAVY SNOWFALL...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...MIDNIGHT TONIGHT THROUGH MIDNIGHT MONDAY. * SNOW/ICE ACCUMULATIONS...WIDESPREAD 6 TO 9 INCHES OF SNOW... WITH LOCALIZED SNOW AMOUNTS OF 10 INCHES POSSIBLE. * WINDS/VISIBILITY...WIND GUSTS TO 40 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE HEAVY SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ002-013-NEZ080-081-130630- /O.UPG.KGLD.WS.A.0002.151213T0600Z-151214T0600Z/ /O.EXA.KGLD.WW.Y.0007.151213T0000Z-151214T0000Z/ RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...GOODLAND...TRENTON...MCCOOK 1047 AM MST SAT DEC 12 2015 /1147 AM CST SAT DEC 12 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM MST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOWFALL...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM MST /6 PM CST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...SNOW WILL MOVE IN FROM THE WEST DURING THE EVENING...WITH SNOW POSSIBLY TAPERING OFF OVERNIGHT THEN RESUMING SUNDAY MORNING. * SNOW/ICE ACCUMULATIONS...WIDESPREAD 3 TO 7 INCHES OF SNOW. * WINDS/VISIBILITY...WIND GUSTS TO 40 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE MODERATE SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ COZ090-130630- /O.EXA.KGLD.WW.Y.0007.151213T0000Z-151214T0000Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 1047 AM MST SAT DEC 12 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOWFALL...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. * TIMING/DURATION...SNOW WILL MOVE IN FROM THE WEST DURING THE EVENING...WITH SNOW POSSIBLY TAPERING OFF OVERNIGHT THEN RESUMING SUNDAY MORNING. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES. * WINDS/VISIBILITY...NORTH WINDS WILL GUST UP TO 35 MPH...WITH THE STRONGEST WINDS IN THE MORNING. * OTHER IMPACTS...THE FALLING AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES AND SNOWPACKED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ COZ091-092-KSZ001-NEZ079-130630- /O.CON.KGLD.WW.Y.0007.151213T0000Z-151214T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...BENKELMAN 1047 AM MST SAT DEC 12 2015 /1147 AM CST SAT DEC 12 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM MST /6 PM CST/ SUNDAY... * TIMING/DURATION...SNOW WILL MOVE IN FROM THE WEST DURING THE EVENING...WITH SNOW POSSIBLY TAPERING OFF OVERNIGHT THEN RESUMING SUNDAY MORNING. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES. * WINDS/VISIBILITY...NORTH WINDS WILL GUST UP TO 35 MPH...WITH THE STRONGEST WINDS IN THE MORNING. * OTHER IMPACTS...THE FALLING AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES AND SNOWPACKED ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
5 follow-up statements
025 WWUS43 KGLD 130632 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1132 PM MST SAT DEC 12 2015 ...WINTER STORM TONIGHT THROUGH SUNDAY... .A POWERFUL WINTER STORM WILL MOVE EAST OF THE ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS REGION TONIGHT AND SUNDAY. AREAS OF MODERATE TO HEAVY PRECIPITATION WILL DEVELOP TONIGHT INTO SUNDAY. SNOW WILL CONTINUE INTO SUNDAY EVENING BEFORE TAPERING OFF SUNDAY NIGHT. WIDESPREAD SNOW ACCUMULATIONS OF 6 TO 9 INCHES IS EXPECTED IN THE WARNING AREA...WITH 3 TO 7 INCHES IN THE ADVISORY. SOME LOCALIZED SNOWFALL AMOUNTS AS HIGH AS 10 INCHES ARE POSSIBLE IN THE WARNING AREA. WIND GUSTS TO 40 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES OF A QUARTER TO HALF A MILE. KSZ003-004-014>016-027>029-041-042-131445- /O.CON.KGLD.WS.W.0002.000000T0000Z-151214T0600Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1132 PM MST SAT DEC 12 2015 /1232 AM CST SUN DEC 13 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ SUNDAY... * TIMING/DURATION...MIDNIGHT TONIGHT THROUGH MIDNIGHT MONDAY. * SNOW/ICE ACCUMULATIONS...WIDESPREAD 6 TO 9 INCHES OF SNOW... WITH LOCALIZED SNOW AMOUNTS OF 10 INCHES POSSIBLE. * WINDS/VISIBILITY...WIND GUSTS TO 40 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE HEAVY SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ090>092-KSZ001-002-013-NEZ079>081-131445- /O.CON.KGLD.WW.Y.0007.000000T0000Z-151214T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN... TRENTON...MCCOOK 1132 PM MST SAT DEC 12 2015 /1232 AM CST SUN DEC 13 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ SUNDAY... * TIMING/DURATION...SNOW WILL MOVE IN FROM THE WEST DURING THE EVENING...WITH SNOW POSSIBLY TAPERING OFF OVERNIGHT THEN RESUMING SUNDAY MORNING. * SNOW/ICE ACCUMULATIONS...WIDESPREAD 3 TO 7 INCHES OF SNOW. * WINDS/VISIBILITY...WIND GUSTS TO 40 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE MODERATE SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
546 WWUS43 KGLD 131025 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 325 AM MST SUN DEC 13 2015 ...WINTER STORM TONIGHT THROUGH SUNDAY... .A POWERFUL WINTER STORM WILL MOVE EAST OF THE ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS REGION TODAY THROUGH THIS EVENING. AREAS OF MODERATE TO HEAVY PRECIPITATION WILL DEVELOP THIS AFTERNOON AND EVENING. SNOW WILL TAPERING OFF AROUND MIDNIGHT. WIDESPREAD SNOW ACCUMULATIONS OF 6 TO 9 INCHES IS EXPECTED IN THE WARNING AREA...WITH UP TO 3 INCHES IN THE REMAINING ADVISORY. SOME LOCALIZED SNOWFALL AMOUNTS AS HIGH AS 13 INCHES ARE POSSIBLE IN THE WARNING AREA. WIND GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES OF A QUARTER TO HALF A MILE UNDER THE BAND OF HEAVY SNOWFALL. COZ090-091-KSZ001-NEZ079-080-131130- /O.CAN.KGLD.WW.Y.0007.000000T0000Z-151214T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN...TRENTON 325 AM MST SUN DEC 13 2015 /425 AM CST SUN DEC 13 2015/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW IS EXPECTED TO DEVELOP WELL TO THE SOUTH AND EAST LATER TODAY SO THE ADVISORY WILL BE CANCELED EARLY. $$ KSZ003-004-014>016-027>029-041-042-131830- /O.CON.KGLD.WS.W.0002.000000T0000Z-151214T0600Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 325 AM MST SUN DEC 13 2015 /425 AM CST SUN DEC 13 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * TIMING/DURATION...TODAY THROUGH MIDNIGHT MONDAY WITH THE MAJORITY OF THE SNOW FALLING DURING THE AFTERNOON AND EVENING. * SNOW/ICE ACCUMULATIONS...WIDESPREAD 6 TO 9 INCHES OF SNOW... WITH LOCALIZED SNOW AMOUNTS AS HIGH AS 13 INCHES POSSIBLE. SOME SLEET MAY ALSO BE MIXED IN WITH THE SNOW DURING THE AFTERNOON. * WINDS/VISIBILITY...WIND GUSTS TO 45 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE HEAVY SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. ANY SLEET WILL CAUSE ROADS TO QUICKLY BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ092-KSZ002-013-NEZ081-131830- /O.CON.KGLD.WW.Y.0007.000000T0000Z-151214T0000Z/ CHEYENNE CO-RAWLINS-SHERMAN-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...GOODLAND... MCCOOK 325 AM MST SUN DEC 13 2015 /425 AM CST SUN DEC 13 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * TIMING/DURATION...SNOW WILL DEVELOP THIS MORNING AND LAST INTO THE EARLY AFTERNOON BEFORE ENDING. * SNOW/ICE ACCUMULATIONS...UP TO 3 INCHES. * WINDS/VISIBILITY...WIND GUSTS TO 45 MPH WITH VISIBILITY SLIGHTLY REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ JTL
508 WWUS43 KGLD 131715 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MST SUN DEC 13 2015 ...WINTER STORM TO AFFECT THE AREA THIS AFTERNOON AND TONIGHT... .A WINTER STORM OVER THE TEXAS PANHANDLE WILL CONTINUE TO SLOWLY MOVE EAST ACROSS THE SOUTH CENTRAL HIGH PLAINS REGION THIS AFTERNOON THROUGH THIS EVENING. AREAS OF MODERATE PRECIPITATION WILL DEVELOP THIS AFTERNOON AND EVENING. SNOW WILL TAPERING OFF AROUND MIDNIGHT. SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED IN THE WARNING AREA...WITH UP TO 3 INCHES IN THE REMAINING ADVISORY. WIND GUSTS TO 45 MPH WILL PRODUCE SOME AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES OF A QUARTER TO HALF MILE. KSZ003-004-014>016-027>029-041-042-140600- /O.CON.KGLD.WS.W.0002.000000T0000Z-151214T0600Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1015 AM MST SUN DEC 13 2015 /1115 AM CST SUN DEC 13 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * TIMING/DURATION...TODAY THROUGH MIDNIGHT MONDAY WITH THE MAJORITY OF THE SNOW FALLING DURING THIS AFTERNOON AND EVENING. * SNOW/ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOW. * WINDS/VISIBILITY...WIND GUSTS TO 45 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE MODERATE SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ092-KSZ002-013-NEZ081-140000- /O.CON.KGLD.WW.Y.0007.000000T0000Z-151214T0000Z/ CHEYENNE CO-RAWLINS-SHERMAN-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...GOODLAND... MCCOOK 1015 AM MST SUN DEC 13 2015 /1115 AM CST SUN DEC 13 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * TIMING/DURATION...SNOW WILL DEVELOP BY EARLY AFTERNOON BEFORE ENDING BY EARLY EVENING. * SNOW/ICE ACCUMULATIONS...UP TO 3 INCHES. * WINDS/VISIBILITY...WIND GUSTS TO 45 MPH WITH VISIBILITY SLIGHTLY REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
441 WWUS43 KGLD 131831 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1131 AM MST SUN DEC 13 2015 ...WINTER STORM TO AFFECT THE AREA THIS AFTERNOON AND TONIGHT... .A WINTER STORM OVER THE TEXAS PANHANDLE WILL CONTINUE TO SLOWLY MOVE EAST ACROSS THE SOUTH CENTRAL HIGH PLAINS REGION THIS AFTERNOON THROUGH THIS EVENING. AREAS OF MODERATE PRECIPITATION WILL DEVELOP THIS AFTERNOON AND EVENING. SNOW WILL TAPERING OFF AROUND MIDNIGHT...WITH ACCUMULATIONS OF 5 TO 8 INCHES IN THE WARNING AREA. WIND GUSTS TO 45 MPH WILL PRODUCE SOME AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES OF A QUARTER TO HALF MILE. COZ092-KSZ002-013-NEZ081-131945- /O.CAN.KGLD.WW.Y.0007.000000T0000Z-151214T0000Z/ CHEYENNE CO-RAWLINS-SHERMAN-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...GOODLAND... MCCOOK 1131 AM MST SUN DEC 13 2015 /1231 PM CST SUN DEC 13 2015/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. ADVISORY LEVEL PRECIPITATION HAS STAYED WELL EAST AND SOUTH OF THE AREA...PROMPTING THE CANCELLATION. YOU CAN STILL SOME EXPECT LIGHT SNOW OR FLURRIES TO DEVELOP OVER THE AREA THIS AFTERNOON... WITH LITTLE TO NO ACCUMULATION. $$ KSZ003-004-014>016-027>029-041-042-140600- /O.CON.KGLD.WS.W.0002.000000T0000Z-151214T0600Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1131 AM MST SUN DEC 13 2015 /1231 PM CST SUN DEC 13 2015/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * TIMING/DURATION...TODAY THROUGH MIDNIGHT MONDAY WITH THE MAJORITY OF THE SNOW FALLING DURING THIS AFTERNOON AND EVENING. * SNOW/ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOW. * WINDS/VISIBILITY...WIND GUSTS TO 45 MPH WITH VISIBILITY OF A QUARTER TO HALF A MILE EXPECTED. * OTHER IMPACTS...THE MODERATE SNOWFALL WILL CREATE SNOWPACKED ROADS AND BLOWING SNOW WILL CREATE DRIFTS ACROSS AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$
969 WWUS43 KGLD 132001 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 101 PM MST SUN DEC 13 2015 ...LIGHT SNOW TO IMPACT PORTIONS OF THE REGION LATE THIS AFTERNOON INTO TONIGHT... .AN UPPER LEVEL LOW WILL LIFT OUT OF THE TEXAS PANHANDLE THIS EVENING INTO CENTRAL/EASTERN KANSAS THROUGH MIDNIGHT TONIGHT. MOISTURE ON THE BACKSIDE OF THIS SYSTEM WILL BRING LIGHT SNOW ACCUMULATIONS TO THE EASTERN HALF OF THE TRI STATE REGION. KSZ003-004-014>016-027>029-041-042-140600- /O.CAN.KGLD.WS.W.0002.000000T0000Z-151214T0600Z/ /O.NEW.KGLD.WW.Y.0008.151213T2001Z-151214T0600Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 101 PM MST SUN DEC 13 2015 /201 PM CST SUN DEC 13 2015/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...THIS EVENING THROUGH MIDNIGHT TONIGHT. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * VISIBILITIES...WIND GUSTS COULD BRING VISIBILITIES BELOW A MILE AT TIMES. * TEMPERATURES...FALLING INTO THE 20S TONIGHT. * OTHER IMPACTS...LIGHT TO MODERATE SNOWFALL COULD CREATE SNOWPACKED ROADS AND COMBINE WITH BLOWING SNOW TO CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 12, 9:49 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 12, 9:49 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
849 AM MST SAT DEC 12 2015
.UPDATE...
ISSUED AT 849 AM MST SAT DEC 12 2015
BASED ON CURRENT OBS OVER THE PAST FEW HOURS...HAVE ADDED IN
AREAS OF FOG THRU MIDDAY FOR THE WESTERN HALF OF THE FORECAST
AREA. NO OTHER CHANGES TO CURRENT FORECAST. FOR THE UPDATE TO THE
CURRENT WSWGLD PRODUCT...BASED ON CURRENT MODEL TRACK...WILL BE
UPGRADING CURRENT WATCH BY NEXT UPDATE TIME. RIGHT NOW...LOOKS
LIKE WARNING SOUTH...TAPERING TO ADVISORY NORTH. WILL FINALIZE
LATEST SNOWFALL NUMBERS/PRODUCTS BY MIDDAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM MST SAT DEC 12 2015
LATEST UPPER AIR ANALYSIS AND SATELLITE DATA SHOW A DEEPENING UPPER
LEVEL TROUGH OVER BAJA CALIFORNIA. WATER VAPOR IMAGERY SHOWS A
FETCH OF MOISTURE AHEAD OF THE DEEPEN TROUGH MOVING OVER THE PLAINS.
TODAY WILL BE FAIRLY BENIGN WEATHERWISE AS THE WINTER STORM SYSTEM
APPROACHES. TEMPERATURES TODAY WILL BE CLOSER TO NORMAL BEHIND THE
COLD FRONT. DURING THE DAY PRECIPITATION WILL DEVELOP OVER CENTRAL
COLORADO...AND SHOULD REMAIN WEST OF THE AREA FOR THE MOST PART
UNTIL THE LATE AFTERNOON. OVER THE TRI-STATE AREA THERE WILL BE
WIDESPREAD LIFT BUT THE ENVIRONMENT WILL BE VERY DRY IN THE MID AND
LOW LEVELS...SO AM NOT ANTICIPATING ANY PRECIPITATION DEVELOPING
EXCEPT OVER THE FAR WEST LATER ON.
DURING THE LATE AFTERNOON THE UPPER LEVEL TROUGH WILL BECOME A
CLOSED LOW OVER THE DESERT SOUTHWEST. AS IT MOVES TO THE EAST-
NORTHEAST IT WILL PUSH HIGHER RELATIVE HUMIDITY AREA INTO THE
WESTERN PART OF THE AREA. AT THE SAME TIME HIGHER MIXING RATIOS
WILL MOVE UP FROM THE SOUTH AHEAD OF THE CLOSED LOW. THE WEAK LIFT
ACCOMPANYING IT WILL LEAD TO SOME ISOLATED TO SCATTERED RAIN SHOWERS
DEVELOPING.
TONIGHT MOISTURE AND LIFT WILL INCREASE ACROSS THE AREA AS THE
CLOSED LOW APPROACHES FROM THE SOUTHWEST. AS THE STORM SYSTEM
APPROACHES A COUPLE UPPER LEVEL SHORT WAVE TROUGHS EJECT AHEAD OF IT
OVER THE AREA DURING THE EVENING. MEANWHILE THE ENVIRONMENT WILL BE
SATURATED THE DEEPEST OVER THE WEST. IN ADDITION RAIN WILL
TRANSITION TO SNOW FROM WEST TO EAST AS WET-BULB ZERO HEIGHTS FALL.
AM EXPECTING MOST OF THE SNOWFALL DURING THE NIGHT TO OCCUR WEST OF
THE WATCH WHERE THE STRONGER LIFT WILL BE. WINDS WILL ALSO
STRENGTHEN WHICH WILL LEAD TO SOME BLOWING SNOW AND REDUCED
VISIBILITIES.
OVERNIGHT THERE MAY BE A LULL IN THE PRECIPITATION AS SHORT WAVE
TROUGHS MOVE NORTH/NORTHEAST OF THE AREA AND SUBSIDENCE DEVELOPS
BETWEEN THE SHORT WAVE TROUGHS AND THE CLOSED LOW.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 400 AM MST SAT DEC 12 2015
SUNDAY THE CLOSED LOW MOVES FROM THE TEXAS PANHANDLE NORTHEAST INTO
CENTRAL KANSAS. AS IT PROGRESSES NORTHEAST A TROWAL WILL DEVELOP
OVER THE EASTERN HALF OF THE AREA AND PIVOT OVER THE AREA THROUGH
THE DAY. VERY STRONG DEEP LIFT WILL ACCOMPANY THE TROWAL. OVER THE
EASTERN 1/3 OF THE AREA THETA-E LAPSE RATES NEAR OR SLIGHTLY BELOW
ZERO WILL LEAD TO CONVECTIVE SNOWFALL DURING THE LATE MORNING INTO
THE AFTERNOON. SNOWFALL RATES OF TWO INCHES PER HOUR WILL BE LIKELY
AS A RESULT.
THE BRUNT OF THE STRONG DEEP LIFT WILL BE LOCATED OVER THE EAST HALF
OF THE AREA. HOWEVER THE QUESTION IS WHERE WILL THE RESULTING BAND
OF HEAVY SNOW WILL DEVELOP DURING THE DAY. MODELS ARE NOT IN VERY
GOOD AGREEMENT WITH THE LOCATION OR AMOUNT OF SNOW FROM THIS STORM
SYSTEM. ONE OTHER UNCERTAINTY IS HOW QUICKLY THE RAIN WILL TURN TO
SNOW TONIGHT INTO SUNDAY. IF THE TRANSITION IS FASTER...ESPECIALLY
SUNDAY MORNING...SNOWFALL AMOUNTS WILL BE HIGHER OVER THE EAST HALF
OF THE AREA WHERE THE BAND OF HEAVY SNOW DEVELOPS. DUE TO THESE
UNCERTAINTIES DID NOT UPGRADE ANY OF THE WATCH TO A WARNING YET.
HOWEVER AM VERY CONFIDENT THERE WILL BE A BAND OF 8 TO 12 INCHES OR
MORE OF SNOWFALL...MAIN QUESTION IS WHERE THAT WILL BE.
LOOKING AT SREF MODEL PLUMES AND THE MEAN SNOWFALL AMOUNTS FROM CIPS
ANALOGS...MEAN SNOWFALL AMOUNTS OF 8 INCHES ARE EXPECTED UNDER THE
BAND OF HEAVY SNOWFALL. IF A FEW OF THE OTHER MODELS ARE
CORRECT...THERE COULD BE SNOWFALL AMOUNTS AS HIGH AS 15 INCHES.
WHILE THAT IS CERTAINLY POSSIBLE...DID NOT GO THAT HIGH GIVEN THE
ABOVE MENTIONED UNCERTAINTY.
ASIDE FROM THE EXPECTED SNOWFALL...WINDS WILL STRENGTHEN DURING THE
MORNING AS STRONG 850MB WINDS MIX TO THE GROUND. CURRENT WIND
FORECAST MAY BE UNDER DONE BUT DID NOT WANT TO GO TOO HIGH WITH THE
WINDS GIVEN THE VERY SHALLOW MIXED LAYER. CURRENT FORECAST IS
ALREADY ABOVE ALL MODEL GUIDANCE. WIND GUSTS OF 40 MPH WILL LEAD TO
BLOWING AND DRIFTING SNOW DURING THE DAY.
SUNDAY EVENING THE HEAVY SNOW WILL MOVE NORTHEAST OF THE AREA AND
DRIER AIR WILL MOVE OVER THE AREA BEHIND IT.
IMPACTS... THE LIGHT TO MODERATE SNOWFALL WEST OF THE WATCH WILL BE
MORE OF A NUISANCE FOR DRIVERS AS THERE WILL BE SOME SNOWPACK ON THE
ROADS AND SOME SMALL DRIFTS. HOWEVER WHEREVER THE BAND OF HEAVY
SNOW DEVELOPS EXPECT CONDITIONS TO BE THE WORST. VISIBILITIES WILL
BE DOWN TO A QUARTER MILE DUE TO HEAVY SNOWFALL AND THE BLOWING
SNOW. WHILE THIS WILL BE A WET SNOW...THERE WILL BE SOME DRIFTING
ACROSS AREA ROADS. ROADS UNDER THE SNOWBAND WILL QUICKLY BECOME
SNOWPACKED AND ICY. CONDITIONS WILL IMPROVE FROM WEST TO EAST
DURING THE AFTERNOON AND EVENING. THE COLD TEMPERATURES AND STRONG
WINDS WILL CAUSE WIND CHILLS TO FALL INTO THE SINGLE DIGITS WEST
OF HIGHWAY 27 SUNDAY.
A RIDGE WILL BE OVER THE CENTRAL PLAINS MONDAY WITH DRY WEATHER
CONTINUING. AN UPPER LOW WILL MOVE INTO THE PLAINS MONDAY NIGHT
AND TUESDAY AND THEN EXITING THE AREA TUESDAY NIGHT. FORECAST
SOUNDINGS INDICATE THAT PRECIPITATION SHOULD BE ALL SNOW. THE
HIGHEST POPS WILL BE OVER THE NORTHERN FA WHERE THE BETTER MOISTURE
IS LOCATED. NORTHWEST FLOW FOLLOWS THE EXITING SYSTEM ON WEDNESDAY
AND CONTINUES THROUGH FRIDAY. DRY CONDITIONS WILL RESUME WEDNESDAY
AND CONTINUE THROUGH FRIDAY DUE TO SUBSIDENCE OVER THE AREA.
MAX TEMPERATURES MONDAY SHOULD REACH THE MID 40S AND THE COOL TO THE
LOWER TO MID 30S TUESDAY THROUGH THURSDAY. TEMPERATURES ARE
EXPECTED TO MODERATE TO THE LOWER 40S FRIDAY.
MIN TEMPERATURES SHOULD COOL TO THE LOWER TO MID 20S MONDAY NIGHT.
EVEN COOLER TEMPERATURES IN THE MID AND UPPER TEENS ARE EXPECTED
FROM TUESDAY NIGHT THROUGH THURSDAY NIGHT. TEMPERATURES SHOULD
MODERATE INTO THE LOWER 20S FRIDAY NIGHT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 512 AM MST SAT DEC 12 2015
MVFR TO IFR CONDITIONS EXPECTED FOR THE 12Z TAFS. LATEST SURFACE
OBSERVATIONS SHOW AN IFR/MVFR CLOUD DECK SPREADING SOUTH INTO THE
AREA. SOUNDINGS SUGGEST THIS CLOUD DECK WILL BREAK UP TEMPORARILY
DURING THE FIRST HALF OF THE MORNING THEN BECOME MORE OF A MVFR
DECK. THIS WILL PERSIST THROUGH THE REST OF THE TAF FOR KMCK. FOR
KGLD THE CLOUD DECK WILL LOWER TO IFR LATE THIS AFTERNOON. THE
BLOWING SNOW THIS EVENING MAY CAUSE A SLIGHT REDUCTION IN
VISIBILITY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
KSZ002>004-013>016-027>029-041-042.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
SUNDAY FOR KSZ001.
CO...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SUNDAY FOR COZ091-092.
NE...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
NEZ080-081.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SUNDAY FOR NEZ079.
&&
UPDATE...JN
SHORT TERM...JTL
LONG TERM...FS/JTL
AVIATION...JTLHazardous weather outlook, Dec 12, 11:43 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MST SAT DEC 12 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131745- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1043 AM MST SAT DEC 12 2015 /1143 AM CST SAT DEC 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... LIGHT TO MODERATE SNOW WILL DEVELOP OVER THE WEST HALF OF THE AREA THIS EVENING INTO TONIGHT. SNOWFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE BY SUNRISE...WHICH MAY LEAD TO SNOW PACKED ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE MAIN EFFECTS OF THE WINTER STORM WILL IMPACT THE TRI-STATE ON SUNDAY. BY THE MORNING HOURS ALL AREAS WILL SEE SNOW OCCURRING. HEAVY SNOWFALL WILL OCCUR DURING THE DAY OVER THE EAST HALF OF THE AREA. OVERALL SNOWFALL WILL RANGE FROM 3 INCHES TO NEAR 10 INCHES...WITH HEAVIEST AMOUNTS OVER SOUTHERN AND EASTERN ZONES. WIND GUSTS UP TO 40 MPH COMBINED WITH THE MODERATE TO HEAVY SNOWFALL WILL LEAD TO VISIBILITIES OF A QUARTER TO HALF A MILE AT TIMES. THE STRONG WINDS WILL ALSO CAUSE SNOW TO DRIFT ACROSS ROADS. THE LOW VISIBILITIES AND SNOWPACKED ROADS WILL CREATE TREACHEROUS DRIVING CONDITIONS. LIGHT TO MODERATE SNOW IS POSSIBLE ONCE AGAIN MONDAY NIGHT INTO TUESDAY...PRIMARILY WEST OF A LINE FROM CHEYENNE WELLS TO SAINT FRANCIS TO MCCOOK. TUESDAY WIND GUSTS TO 35 MPH MAY LEAD TO AREAS OF REDUCED VISIBILITY DUE TO BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL OR VISIBILITY REPORTS WILL BE VERY HELPFUL.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:53 AM CST | Winter Weather Advisory | GLD | Cheyenne, Rawlins, Sherman | 33 hr |
| Dec 12, 11:35 AM CST | Dense Fog Advisory | GLD | Greeley, Logan, Wallace, Wichita | 2 hr |
Nearby
Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.